Jump to content

Midodrine - if your BP rises on standing?


Recommended Posts

I have had problems with high BP in the past whilst I was taking licorice root capsules. These made a phenomenal difference in improving my severe orthostatic intolerance for a while then the volume expanding benefits wore off and my blood pressure was high, so I came off them. 

My lightheadedness/presyncope are just as bad as ever, and my BP is now on the low side of normal. 

I tried Midodrine in the past at varying doses but it worsened my high BP and also didn't help my symptoms so only took it a few times. 

However now my BP is down it seems I have more scope to experiment with treatments that were unsuitable for me before, and I have been interested in trying Midodrine again. 

I know midodrine is particularly helpful for people whose BP drops on standing, but, like many people with POTS, mine doesn't drop, it rises, although nowhere near to the ranges it did when I was hypertensive. 

My catecholamines also tested normal recently (supine and tilted) so I do not appear to have hyperadrenergic POTS. 

Does anyone take Midodrine if your BP goes up rather than down when you stand? How have you found it? Has it improved symptoms, and is your BP still at a safe level when standing?

Many thanks,

B xxx

 

Link to post
Share on other sites

It is a normal response for blood pressure to stay the same or to increase a little when you stand up.  

Midodrine increases blood pressure by constricting blood vessels.  Many of us have low BP all the time.  Other people have normal BP while sitting and it drops when they stand.   People with either of these might be able to benefit from midodrine or some of the other treatments that increase BP like compression hose.  If your BP varies from high to low it can be harder to figure out.

The good news is that midodrine is short-acting - it leaves your system in a couple of hours.  So you could talk to your doctor about trying it, and if it doesn't work you will know right away and can stop using it.

Link to post
Share on other sites

@bombsh3ll - I have hyperadrenergic POTS and my BP goes either way. I was on Midodrine in the very beginning, in addition to Metoprolol at that time. It did not really do anything for me and my autonomic specialist told me that it was not the right med for me so we stopped it. I did not have any bad side effects from it and agree with @yogini - since it is so short lived it seems safe to give it a try. Good luck!!!!

Link to post
Share on other sites

Thanks for the thoughts! I broke one of my 2.5mg pills into quarters yesterday and was going to take a quarter when my bp was 90s/60's sitting. Standing up, which is a struggle to maintain even long enough to take the reading, was 125/87 so I decided not to!

May experiment again another day!

B xxx

 

Link to post
Share on other sites

90/60 is actually considered in the normal range of BP and yours standing BP is also seems normal.  Definitely check with your dr but doesn't seem like you need any BP medicine with these numbers.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...